Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 7:14 PM CDT for 4 counties in Mississippi. It was in force for 76 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 7:14 PM CDT (00:14 UTC)
- Expired
- Mar 18, 2013, 8:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:30 PM CDT | HAIL 1.75 | Roxie, MS | |
| Mar 18, 7:47 PM CDT | HAIL 2 | Meadville, MS | REPORTED VIA FACEBOOK |
| Mar 18, 7:48 PM CDT | HAIL 1.75 | Meadville, MS | |
| Mar 18, 7:52 PM CDT | HAIL 1.75 | Bude, MS | |
| Mar 18, 7:54 PM CDT | HAIL 1 | 4 Sw Brookhaven, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS54 KJAN 190014
SVRJAN
MSC001-037-063-085-190130-
/O.NEW.KJAN.SV.W.0147.130319T0014Z-130319T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
EAST CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STANTON. ANOTHER SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL WAS LOCATED 5 MILES SOUTHWEST OF UNION CHURCH. BOTH STORMS
WERE MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
3156 9134 3166 9134
TIME...MOT...LOC 0012Z 273DEG 30KT 3158 9125
$$
AEG3 follow-up statements
286
WWUS54 KJAN 190033
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON MAR 18 2013
MSC063-190043-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
JEFFERSON MS-
733 PM CDT MON MAR 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JEFFERSON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0033Z 288DEG 36KT 3150 9103
$$
MSC001-037-085-190130-
/O.CON.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
ADAMS MS-LINCOLN MS-FRANKLIN MS-
733 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRANKLIN...CENTRAL LINCOLN AND EAST CENTRAL ADAMS COUNTIES...
AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR ROXIE MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIRBY...MEADVILLE...NEW HOPE...BUDE...MCCALL CREEK...LITTLE
SPRINGS...VAUGHN...LOYD STAR...CENTER POINT...WEST LINCOLN...
BROOKHAVEN AND BOGUE CHITTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0033Z 288DEG 36KT 3150 9103
$$
AEG659
WWUS54 KJAN 190045
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT MON MAR 18 2013
MSC001-037-085-190130-
/O.CON.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
ADAMS MS-LINCOLN MS-FRANKLIN MS-
745 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRANKLIN...CENTRAL LINCOLN AND EAST CENTRAL ADAMS COUNTIES...
AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS MOVING INTO
MEADVILLE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOPE...BUDE...MCCALL CREEK...LITTLE SPRINGS...VAUGHN...LOYD STAR...
CENTER POINT...WEST LINCOLN...BROOKHAVEN AND BOGUE CHITTO
THIS IS A VERY DANGEROUS STORM! PEOPLE IN ITS PATH SHOULD MOVE TO
SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0044Z 288DEG 36KT 3147 9092
$$
AEG734
WWUS54 KJAN 190053
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT MON MAR 18 2013
MSC001-037-085-190130-
/O.CON.KJAN.SV.W.0147.000000T0000Z-130319T0130Z/
ADAMS MS-LINCOLN MS-FRANKLIN MS-
753 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRANKLIN...CENTRAL LINCOLN AND EAST CENTRAL ADAMS COUNTIES...
AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MEADVILLE AND BUDE...MOVING EAST AT 35 MPH. GOLF BALL SIZED HAIL WAS
RECENTLY REPORTED BY AMATEUR RADIO OPERATORS IN MEADVILLE.
ANOTHER SEVERE STORM WAS LOCATED JUST WEST AND SOUTHWEST OF BROOKHAVEN.
THIS STORM COULD PRODUCE HAIL UP TO PING PONG BALL SIZE. QUARTER SIZED
HAIL WAS JUST REPORTED BY EMERGENCY MANAGEMENT WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCALL
CREEK...LITTLE SPRINGS...VAUGHN...LOYD STAR...CENTER POINT...WEST
LINCOLN...BROOKHAVEN AND BOGUE CHITTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS IS A PARTICULARLY DANGEROUS STORM. HAIL OF TENNIS BALL SIZED OR
LARGER CAUSES EXTENSIVE DAMAGE TO CARS AND BUILDINGS...INCLUDING
POSSIBLY BREAKING OUT WINDOWS. PEOPLE CAUGHT OUT OF DOORS COULD
SUFFER SERIOUS INJURY. MOVE INTO A WELL CONSTRUCTED BUILDING...AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3167 9039 3140 9041 3139 9088 3146 9136
3156 9134 3160 9133 3161 9073
TIME...MOT...LOC 0052Z 291DEG 32KT 3145 9085
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 44 minutes earlier.
Area forecast discussion, Mar 18, 6:30 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT MON MAR 18 2013 .UPDATE...HAVE UPDATED THE FORECAST AS THE SEVERE THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE OUR SOUTHERN ZONES THIS EVENING. NUMEROUS REPORTS OF LARGE HAIL HAVE BEEN RECORDED ACROSS THE CWA THIS AFTERNOON AND THE POTENTIAL WILL EXIST THIS EVENING ALONG THE HIGHWAY 84 CORRIDOR. THE ACTUAL COLD FRONT WAS TRAILING WELL BEHIND THE ACTIVITY IN OUR SE BUT WILL CONTINUE TO SAG SOUTH ACROSS OUR CWA THIS EVENING AND END THE CONVECTIVE THREAT BEFORE MIDNIGHT. TEMPERATURES AND POPS HAVE BEEN ADJUSTED TO MATCH THE CURRENT TRENDS. AFTERNOON HIGHS IN THE SOUTH SURGED INTO THE LOWER 80S. TEMPERATURES IN THE NORTH AND CENTRAL HAVE BEEN KNOCKED DOWN IN THE 60S BY THE RAIN. /22/ && .PREV DISCUSSION... /ISSUED 310 PM CDT MON MAR 18 2013/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. THE PRIMARY CONCERN WILL BE THE SEVERE POTENTIAL FOR THIS AFTERNOON AND EVENING WITH A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM. LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH OVER THE CENTRAL PLAINS TOWARD THE LOWER MISSISSIPPI VALLEY. AREA RADARS WERE PICKING UP SCATTERED STRONG TO SEVERE STORMS NORTH OF INTERSTATE 20 PUSHING EAST. A VERY SLOW MOVING COLD FRONT WAS SITUATED FROM KACT TO KCKM TO KCRX. LOWER 60S DEWPOINTS EXTENDED AHEAD OF THE FRONT. SOME GOOD FORCING AND ASCENT WAS MOVING ACROSS THE REGION. SO FOR THE REST OF THE AFTERNOON INTO TONIGHT. LOCAL AND NATIONAL WRF SHOWS STRONG TO SEVERE STORMS FOR THIS AFTERNOON INTO THIS EVENING WITH HAIL...DAMAGING WINDS WITH A TORNADO OR TWO POSSIBLE. THE FRONT WILL BE SLOW TO CROSS THE REGION INTO THIS EVENING. THE FRONT SHOULD EXIT THE REGION PRIOR TO MIDNIGHT ALONG WITH THE RAINS. DRYER AIR WILL PUSH INTO THE REGION BEHIND FRONT. THIS WILL ADVECT A COOLER AIRMASS INTO THE REGION. LOWS WILL BE FROM THE LOWER 40S NORTH TO THE LOWER 50S SOUTH. FOR TUESDAY THROUGH WEDNESDAY NIGHT...THE NEGATIVE TILTED TROUGH WILL SWING TOWARD THE EAST COAST AS WE GO INTO A ZONAL FLOW PATTERN. EXPECT DRY WEATHER THROUGH THE PERIOD. SOME OF THE MODELS TRY TO SQUEEZE OUT SOME SPOTTY LIGHT RAIN ON WEDNESDAY...BUT PREFER THE DRYER SOLUTION. A REINFORCING FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY. BUT BELIEVE THAT THE AIRMASS WILL BE TOO DRY FOR ANY LIGHT RAIN. HIGH PRESSURE WILL PUSH ACROSS REGION FROM THE NORTHWEST FOR WEDNESDAY NIGHT. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE MAINLY IN THE 60S. LOWS TUESDAY NIGHT WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S AS WELL AS LOWER 30S TO LOWER 40S FOR WEDNESDAY NIGHT. WENT WITH A BLEND OF MAV AND GMOS GUIDANCE ON POPS AND TEMPS./17/ LONG TERM...THURSDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST HALF OF LONG TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE REGION. DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO AND GFS IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE ACROSS THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT MOVES THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA FRIDAY INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER GFS IN THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE SHOULD HAVE A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE AREA AND INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD HANGUP OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED... ESPECIALLY AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT WAVE TO MOVE THROUGH SUNDAY. 17/26/ && .AVIATION... VFR OCNL MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET. STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE AREA. LCL IFR/MVFR CIGS/VSBYS WILL OCCUR IN TSTMS. THE MORE INTENSE STORMS WILL PRODUCE GOLF BALL TO BASEBALL SIZE HAIL AND WIND GUSTS AROUND 70 MPH. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AROUND 10 KNOTS. THE COLD FRONT IS EXPECTED TO EXIT THE FORECAST AREA BY MIDNIGHT. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 69 44 68 / 22 4 3 11 MERIDIAN 47 69 38 69 / 29 5 3 11 VICKSBURG 46 70 44 69 / 20 4 4 12 HATTIESBURG 55 72 45 72 / 65 6 7 13 NATCHEZ 49 70 44 68 / 62 4 4 13 GREENVILLE 42 65 41 66 / 17 4 3 10 GREENWOOD 41 65 39 67 / 19 4 3 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/17/26/03
Hazardous weather outlook, Mar 18, 6:11 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 611 PM CDT MON MAR 18 2013 LAZ024-026-MSZ048-049-054>066-072>074-192315- CATAHOULA-CONCORDIA-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 611 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA...AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE STORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE VERY UNSTABLE AIR MASS CURRENTLY DRAPED ACROSS THE REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS TO 70 MPH AND VERY LARGE GOLF BALL TO BASEBALL SIZE HAIL. ONE OR TWO TORNADOES CAN NOT BE RULED OUT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED FOR THIS EVENING. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-050>053- 192315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE- 611 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Mar 18, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 W FAYETTE 31.71N 91.18W
03/18/2013 E1.75 INCH JEFFERSON MS TRAINED SPOTTER
&&
AWSpecial weather statement, Mar 18, 6:45 PM CDT, 29 minutes before
MSZ060-190015-
ADAMS MS-
645 PM CDT MON MAR 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON MAR 18 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF PINE RIDGE AT 646
PM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN NORTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3164 9150 3162 9145 3162 9141 3174 9138
3175 9132 3167 9130 3166 9126 3165 9127
3163 9116 3151 9115 3154 9145 3154 9144
3159 9140 3159 9149 3163 9152
TIME...MOT...LOC 2346Z 291DEG 37KT 3166 9139
DHBSpecial weather statement, Mar 18, 6:45 PM CDT, 29 minutes before
MSZ054-055-062>064-190030- SIMPSON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COPIAH MS- 645 PM CDT MON MAR 18 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT MON MAR 18 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF ROCKPORT AT 646 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN SOUTHEASTERN COPIAH...NORTHWESTERN JEFFERSON DAVIS... NORTHERN LAWRENCE...EXTREME NORTHEASTERN LINCOLN AND SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3187 8980 3165 8980 3172 9030 3183 9030 TIME...MOT...LOC 2346Z 271DEG 28KT 3176 9020 JA
Local storm report, Mar 18, 6:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 4 NNE TUCKERS CROSSING 31.68N 89.06W
03/18/2013 E1.75 INCH JONES MS AMATEUR RADIO
&&
AEGSpecial weather statement, Mar 18, 7:07 PM CDT, 7 minutes before
MSZ044-045-050-051-190035- SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS- 707 PM CDT MON MAR 18 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT MON MAR 18 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTH OF HARPERVILLE AT 707 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN SOUTHEASTERN LEAKE...SOUTHWESTERN NESHOBA...NORTHWESTERN NEWTON AND NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3265 8904 3243 8904 3250 8954 3263 8953 TIME...MOT...LOC 0007Z 271DEG 30KT 3255 8946 JA
Local storm report, Mar 18, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 6 ENE NATCHEZ 31.58N 91.29W
03/18/2013 M0.75 INCH ADAMS MS TRAINED SPOTTER
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:07 PM CDT | Special Weather Statement | JAN | Newton | 28 min |
| Mar 18, 7:26 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Mar 18, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 18, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 45 min |
| Mar 18, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Mar 18, 7:52 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Mar 18, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 38 min |
| Mar 18, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 53 min |
| Mar 18, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones | 66 min |
| Mar 18, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 18, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 59 min |
| Mar 18, 9:19 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Mar 18, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 73 min |
| Mar 18, 9:37 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.